Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Xanax and protease inhibitors
Jan 17, 2001

I was diagnosed several years ago with panic disorder and have managed well to keep it under control with the use of xanax from time to time when stress gets really bad. But I understand that there is a concern about using xanax when using a protease inhibitor. I am now on kaletra and would like to know if there is any problem with me using xanax when needed? Can you help?

Response from Dr. Bartlett

The issue with Xanax and protease inhibitors is the prolongation of the Xanax drug levels (and effects). Both drugs are metabolized by the same pathway in the liver, so that your Xanax will stay with you longer when you are taking a PI. The same is true with Kaletra, since ritonavir is part of this drug formulation. I'd be cautious about taking Xanax with Kaletra, but we have several patients that are able to take the two without significant problems.

John A. Bartlett, M.D.



Previous
My lack of sexual desire living with HIV?
Next
Eating Disordered getting lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement